MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION FLEXIMA BILIARY; CATHETER, BILIARY, DIAGNOSTIC

BOSTON SCIENTIFIC CORPORATION FLEXIMA BILIARY; CATHETER, BILIARY, DIAGNOSTIC
Model Number M00539260
Medical Device Problem Codes Break (1069); Use of Device Problem (1670); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/14/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Block e1: initial reporter address: (b)(6); reported here as the first name exceeded character limit for the designated field.Block h6: imdrf device code a0401 captures the reportable event of catheter guide - break.
 
Event or Problem Description
It was reported to boston scientific corporation that a flexima biliary stent was to be implanted to the bile tract to treat a stenosis caused by multiple biliary calculi during an endoscopic retrograde cholangiopancreatography (ercp) procedure performed on (b)(6) 2025.During procedure, it was reported that the inner sheath core could not be pulled out and it was fractured.The procedure was completed using another of the same device.There was no patient complications reported as a result of this event.Note: it was reported that the guidewire was inside the patient during the attempted deployment.However, the flexima biliary stent with delivery system instructions for use (ifu) states, "to deploy the stent, loosen the tuohy-borst adapter slightly and pull on the guide catheter luer-lok hub and guidewire.Hold the outer positioner stationary, while gently retracting the inner guide catheter and guidewire.Endoscopically monitor the stent position.Warning: if the guidewire is not completely retracted into the delivery system, the stent can not be fully deployed.The physician did not follow the steps cited in the ifu.
 
Additional Manufacturer Narrative
Block e1: initial reporter address: (b)(6); reported here as the first name exceeded character limit for the designated field.Block h6: imdrf device code a0401 captures the reportable event of catheter guide - break.Block b5 has been updated with the additional information received on june 19, 2025.
 
Event or Problem Description
It was reported to boston scientific corporation that a flexima biliary stent was to be implanted to the bile tract to treat a stenosis caused by multiple biliary calculi during an endoscopic retrograde cholangiopancreatography (ercp) procedure performed on (b)(6) 2025.During procedure, it was reported that the inner sheath core could not be pulled out and it was fractured.The procedure was completed using another of the same device.There was no patient complications reported as a result of this event.Additional information received on june 19, 2025.It was reported that the broken guide catheter has been removed using a snare and foreign object forceps.Note : it was reported that the guidewire was inside the patient during the attempted deployment.However, the flexima biliary stent with delivery system instructions for use (ifu) states, "to deploy the stent, loosen the tuohy-borst adapter slightly and pull on the guide catheter luer-lok hub and guidewire.Hold the outer positioner stationary, while gently retracting the inner guide catheter and guidewire.Endoscopically monitor the stent position.Warning: if the guidewire is not completely retracted into the delivery system, the stent can not be fully deployed.The physician did not follow the steps cited in the ifu.
 
Event or Problem Description
It was reported to boston scientific corporation that a flexima biliary stent was to be implanted to the bile tract to treat a stenosis caused by multiple biliary calculi during an endoscopic retrograde cholangiopancreatography (ercp) procedure performed on (b)(6) 2025.During procedure, it was reported that the inner sheath core could not be pulled out and it was fractured.The broken guide catheter has been removed using snare and foreign object forceps.The procedure was completed using another of the same device.There was no patient complications reported as a result of this event.Note: it was reported that the guidewire was inside the patient during the attempted deployment.However, the flexima biliary stent with delivery system instructions for use (ifu) states, "to deploy the stent, loosen the tuohy-borst adapter slightly and pull on the guide catheter luer-lok hub and guidewire.Hold the outer positioner stationary, while gently retracting the inner guide catheter and guidewire.Endoscopically monitor the stent position.Warning: if the guidewire is not completely retracted into the delivery system, the stent cannot be fully deployed.The physician did not follow the steps cited in the ifu.
 
Additional Manufacturer Narrative
Block e1: initial reporter address:(b)(6) ; reported here as the first name exceeded character limit for the designated field.Block h6: imdrf device code a0401 captures the reportable event of catheter guide - break.Block h11: a flexima biliary preloaded stent was received for analysis.Visual examination of the returned device found the guide catheter buckled, kinked and stretched.Additionally, a suture hole on the push catheter was observed.Product analysis did confirm the reported event of catheter guide break and use of device issue user error as the device returned with the guide catheter buckled, kinked and stretched.Additionally, the push catheter suture hole was observed torn.Based on the reported event, the guidewire was inside the patient during the attempted deployment.It appears that the instructions for use were not followed, which is most likely the reason why the guide catheter was returned kinked, buckled, and stretched, which indicates that a step in the procedure may have been skipped.If the guidewire was inside the patient during deployment, it is possible that the force used to deploy the stent also damaged the guide catheter, which would make the device difficult to use or cause it to fail during procedure.Additionally, the push catheter suture hole was observed torn, this could have happened if the device had pressure when trying to deploy the stent, possibly due to the physician technique or tortuosity of the procedure, it's most likely that the device couldn't deploy the stent and damaging the push catheter suture hole by the pressure that the suture was adding to the suture hole.Since the push catheter suture hole was torn, the suture was most likely stuck in the suture hole due to it being torn and couldn't deploy the stent.For this reason, this event is catalogued as adverse event related to procedure because the adverse event occurred during the procedure and the device had no influence on event.For the reported event of additional device required, this could not be confirmed as this happened during procedure and this reported issue cannot be established due to lack of evidence.Taking all considerable information, the most probable cause will be failure to follow instructions.A labeling review was performed and, from the information available, this device was used in a manner inconsistent with the ifu (instructions for use) / product label.The complainant reported that the guidewire was inside the patient during the attempted deployment.The ifu states, if the guidewire is not completely retracted into the delivery system, the stent cannot be fully deployed.

Brand Name
FLEXIMA BILIARY
Common Device Name
CATHETER, BILIARY, DIAGNOSTIC
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
780 brookside drive
spencer IN 47460
Manufacturer Contact
arlene acevedo gutierrez
300 boston scientific way
marlborough, MA 01752
7877968283
MDR Report Key22185361
Report Number3005099803-2025-02706
Device Sequence Number8799342
Product Code FGE
UDI-Device Identifier08714729162575
UDI-Public(01)08714729162575(17)270821(10)34683155
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K965147
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 08/19/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberM00539260
Device Catalogue NumberM00539260
Device Lot Number0034683155
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/15/2025
Supplement Date Received by Manufacturer06/19/2025
07/28/2025
Initial Report FDA Received Date06/11/2025
Supplement Report FDA Received Date07/14/2025
08/19/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/21/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age48 YR
Patient SexMale
Patient Weight72 KG